MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL

W. L. GORE & ASSOCIATES, INC. GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Model Number BXAL085902A
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cbas® heparin surface incorporates cbas-heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.
 
Event or Problem Description
The following was reported to gore: on (b)(6) 2021 a patient presented with an iliac artery aneurysm and underwent treatment which included use of a gore® viabahn® vbx balloon expandable endoprosthesis (vbx) device.The surgeon intended to use the vbx device in conjunction with a gore® excluder® iliac branch endoprosthesis (ibe) device in the right internal/external iliac artery gate.While attempting to position the device, the vbx device dislodged from the balloon inside of the patient.The device could not be moved, so it was left undeployed where it dislodged.It was reported that the device may have caught on the edge of the ibe device or on the front edge of the sheath while pulling back in an attempt to place the device, causing dislodgement.The procedure was completed without further issue by coiling the internal iliac artery and placing devices over the vbx device.The patient tolerated the procedure.It was also reported that the 12fr gore® dryseal flex introducer sheath had not been completely extended into the internal iliac artery to provide protection for the vbx device.

Brand Name
GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
MDR Report Key12468089
Report Number2017233-2021-02372
Device Sequence Number11717907
Product Code PRL
UDI-Device Identifier00733132637669
UDI-Public00733132637669
Combination Product (Y/N)Y
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/04/2023
Device Model NumberBXAL085902A
Device Catalogue NumberBXAL085902A
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2021
Initial Report FDA Received Date09/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age57 YR